MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

BOSTON SCIENTIFIC CORPORATION MUSTANG?; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number H74939171120210
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/28/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
D2b: pro code: (product code): fge, lit.G4: premarket / 510(k): k141521, k141597.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous pulmonary artery.A 12.0 x 20 mm, 135 cm mustang balloon catheter was advanced for dilatation.Upon initiation of balloon inflation at the lesion site, the balloon ceased inflating at approximately nominal pressure.Following deflation, the device was removed from the patient.Visual inspection revealed a small hole in the balloon, and when the balloon was reinflated with saline, leakage was observed from the identified defect.The device was removed, and the procedure was completed using another of the same device.No patient complications were reported as a result of this event.
 
Additional Manufacturer Narrative
Investigation results: upon receipt at our post market quality assurance laboratory, this mustang device was examined.A visual examination identified that the balloon was not folded which indicates that the balloon was subjected to positive pressure.The rated burst pressure for this device is 14 atmospheres as per mustang specification.The returned device was attached to an inflation unit.Positive pressure was applied when di water was observed to be leaking from a balloon pinhole located approximately 15mm proximal from the proximal markerband, which confirms the event.No other issues were identified during the product analysis.Device history record: it was confirmed this device met manufacturing specification prior to distribution and there were no manufacturing deviations which could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at this time.Risk review: a risk review performed for the mustang device confirmed that the event of balloon- material rupture was a known events defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Conclusion: based on a thorough review of the reported complaint, boston scientific concludes the most probable root cause as adverse event related to patient condition.
 
Event or Problem Description
It was reported that a balloon rupture occurred.The 99% stenosed target lesion was located in the moderately tortuous pulmonary artery.A 12.0 x 20mm, 135 cm mustang balloon catheter was advanced for dilatation.Upon initiation of balloon inflation at the lesion site, the balloon ceased inflating at approximately nominal pressure.Following deflation, the device was removed from the patient.Visual inspection revealed a small hole in the balloon, and when the balloon was reinflated with saline, leakage was observed from the identified defect.The device was removed, and the procedure was completed using another of the same device.No patient complications were reported as a result of this event.

Brand Name
MUSTANG?
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
pmt 741 persiaran cassia selat
bandarcassia, pulau pinan 14110
MY   14110
Manufacturer Contact
mark mischke
4100 hamline ave n
arden hills, MN 55112
7634941632
MDR Report Key24341707
Report Number2124215-2026-08409
Device Sequence Number13147065
Product Code FGE
UDI-Device Identifier08714729794356
UDI-Public(01)08714729794356(17)261010(10)32593495
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K141521
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/08/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberH74939171120210
Device Catalogue NumberH74939171120210
Device Lot Number0032593495
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/28/2026
Supplement Date Received by Manufacturer03/24/2026
Initial Report FDA Received Date02/15/2026
Supplement Report FDA Received Date04/08/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown